MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the returned device confirmed that the rf wires had shorted inside of the msd hub.A void was observed in the loctite connecting the strain relief to the white portion of the msd luer lock, which likely contributed to fluid ingress into the hub.It was reported that the msd was replaced, and no adverse patient outcome has been reported.The device short was not reported by the user.No definitive root cause could be identified.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.
 
Event or Problem Description
It was reported that the microsonic device (msd) catheter would not run any longer than one minute during a dvt case.No fluid ingress or bent pins was found by the customer during troubleshooting.The control unit (cu) and connector interface cable (cic) was exchanged during troubleshooting, but the issue did not resolve.The msd was removed and replaced with a new one.No issues were encountered after exchanging the msd.The patient was reported to be doing fine.On 13 april 2020 a short was noted in the hub of the msd during investigation of the returned device.This was not reported by the customer.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell, wa
MDR Report Key9989392
Report Number3001627457-2020-00012
Device Sequence Number14412063
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number500-55150
Device Catalogue Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1